Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Depression worse during cycle?

Anonymous
Posted by Anonymous
  • 9 Replies
I just started Lexapro 4 weeks ago... I was doing great and then I started my cycle and my depression is back. Is this normal or do I need a different Med? I'm going back to the dr tomorrow for a follow up. Just wanted some advice.
Posted by Anonymous on Sep. 5, 2012 at 1:34 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
anotherandree
by on Sep. 5, 2012 at 1:37 PM

I get suicidal during my cycle.  I get so bad that I hate myself and it gets worse as my period nears.  The day before is the worst and I want to scream and cry because I hate myself so much that I usually cut (and I had never done that) to both punish myself and to release the mental anguish with physical anguish.  However, I usually feel better once my period starts, but it never feels like it is going to end when I am in the throes of it.

ashleighmama
by Ashleigh on Sep. 5, 2012 at 2:05 PM
I don't think you need a med. adjustment, I seriously think it's your cycle. I used to go through the same thing. I would get EXTREMELY depressed, tired, almost to the point of being suicidal. But you should definately tell your Dr. about this issue. Hope things get better for you mama.
jurnee14
by on Sep. 5, 2012 at 7:21 PM

I get the same way right before and during my cycle. Very depressed, very tired. I would let the doctor know anyway, since you just started the meds it may have something to do with taht too. Hope youre feeling better soon

mikala76
by Michelle on Sep. 6, 2012 at 8:11 AM
Yeah I can get very suicidal right before I start my period. I'll cut and snap or scream at anyone who happens to cross my path.
Posted on CafeMom Mobile
matreshka
by Ruby Member on Sep. 6, 2012 at 10:30 AM

I started keeping track of my cycle on an app in May and I can now pinpoint the day my pms will start and it is when I am extra emotional.  I think it could be your cycle.

Anonymous
by Anonymous 1 - Original Poster on Sep. 6, 2012 at 6:07 PM
Went the dr today and upped my meds to 20mg and we will see what happens next cycle. She said I have PMDD. If that doesn't help then we will try to add in BC, which I don't need since I have my tubes tied.. to se if that helps with the hormones.
Anonymous
by Anonymous 2 on Sep. 7, 2012 at 12:04 PM

I'm on Lexapro also....40 mgs.   What dosage are you on?

Anonymous
by Anonymous 1 - Original Poster on Sep. 7, 2012 at 1:12 PM
I'm on 20 mg now
Anonymous
by Anonymous 2 on Sep. 7, 2012 at 1:26 PM


Quoting Anonymous:

I'm on 20 mg now

So I'm on double the dosage you are....hope you feel better.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN